Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 185, NWS Austin/San Antonio, TX

May 7, 2007Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 7, 2007, 5:51 AM CDT for Val Verde County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 5:51 AM CDT (10:51 UTC)
Expired
May 7, 2007, 6:18 AM CDT
In force
27 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 122 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 10.9 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4107 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4107 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
814 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 071051
SVREWX
TXC465-071130-
/O.NEW.KEWX.SV.W.0185.070507T1051Z-070507T1130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
551 AM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAL VERDE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF JUNO...

* UNTIL 630 AM CDT

* AT 542 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
  HAIL.  THIS STORM WAS LOCATED 16 MILES SOUTH OF JUNO...AND MOVING
  NORTH AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JUNO BY 630 AM CDT...

LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127

$$
2 follow-up statements
000 
WWUS54 KEWX 071104
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
604 AM CDT MON MAY 7 2007

TXC465-071130-
/O.CON.KEWX.SV.W.0185.000000T0000Z-070507T1130Z/
VAL VERDE TX-
604 AM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR VAL VERDE COUNTY...

AT 554 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. 
THIS STORM WAS LOCATED 15 MILES SOUTH OF JUNO...MOVING NORTH AT 15
MPH.

THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.

LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127

$$
000 
WWUS54 KEWX 071118
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
616 AM CDT MON MAY 7 2007

TXC465-071126-
/O.CAN.KEWX.SV.W.0185.000000T0000Z-070507T1130Z/
VAL VERDE TX-
616 AM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR VAL VERDE COUNTY IS
CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER SEVERE.  HOWEVER THIS STORM IS CAPABLE OF PRODUCING VERY
HEAVY RAINFALL AND FLASH FLOODING. A FLASH FLOOD WARNING IS IN EFFECT
FOR VAL VERDE COUNTY UNTIL 10 AM CDT.

LAT...LON 2989 10133 2985 10112 3027 10094 3026 10127

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:44 AM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, May 7, 3:44 AM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
344 AM CDT MON MAY 7 2007

.DISCUSSION...
THIS MORNING A MCS WAS ONGOING ACROSS THE EDWARDS PLATEAU AND BIG
COUNTRY. THIS FEATURE WILL TRACK EAST NORTHEAST THIS MORNING ALONG
THE THETA-E RIDGE AXIS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE
THIS MORNING ACROSS THE NORTHERN PORTIONS OF VAL VERDE AND EDWARDS
COUNTIES. TODAY THE BEST CHANCE OF SHOWER AND THUNDERSTORM
DEVELOPMENT WILL BE ALONG THE OUTFLOW BOUNDARY PUT DOWN BY THE MCS
AND ALONG THE QUASI-STATIONARY FRONT WEST OF DEL RIO.

ALL MODELS ARE IN AGREEMENT THAT THE UPPER LEVEL TROF OVER THE
SOUTHERN ROCKIES WILL FINALLY BEGIN TO MOVE EASTWARD TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL RESULT IN AN INCREASING CHANCE OF SHOWERS
AND THUNDERSTORMS ACROSS THE CWFA. HOWEVER THERE IS A VARIETY OF
SOLUTIONS REGARDING THE SPEED AND SOUTHERN EXTENT OF THE UPPER LOW
PRESSURE SYSTEM AS IT TREKS EASTWARD. THE GFS SOLUTION IS THE
SLOWEST AND FURTHEST SOUTH WITH THE UPPER LOW. THIS SOLUTION KEEPS
RAIN IN THE FCST THROUGH SATURDAY. NOGAPS HAS A TRACK SIMILAR TO
THE GFS THROUGH FRIDAY WHILE THE ECMWF IS FARTHER NORTH. WE WILL
GO WITH THE WETTER GFS SOLUTION FOR THIS FCST.

THE GFS MOS MIN TEMP FCST HAS BEEN SHOWING A COOL BIAS OVER THE
WEEKEND. WITH LITTLE OR NO CHANGE IN THE AIRMASS FOR THE NEXT
COUPLE OF DAYS WILL FCST NEAR PERSISTENCE FOR OVERNIGHT LOWS.

SPC ONCE AGAIN HAS OUR WESTERN COUNTIES IN THE SLIGHT RISK AREA
FOR TODAY...EXTENDING A LITTLE FARTHER TO THE EAST ON TUESDAY.
WILL INCLUDE MENTION OF SEVERE IN THE FCST. ADDITIONAL MCS
DEVELOPMENT WILL BE POSSIBLE AGAIN TONIGHT AND TUESDAY NIGHT WHILE
THE UPPER TROF AND QUASI-STATIONARY FRONT REMAIN WEST OF THE
CWFA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              86  71  84  69  83 /  20  10  20  20  20
AUSTIN BERGSTROM INTL AIRPORT  86  72  84  70  82 /  20  10  20  20  20
DEL RIO INTL AIRPORT           87  73  87  70  87 /  30  30  30  50  30
SAN ANTONIO INTL AIRPORT       84  73  84  70  82 /  10  10  20  20  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

13/02
Hazardous weather outlook, May 7, 2:01 AM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
201 AM CDT MON MAY 7 2007

TXZ183-184-202-071100-
VAL VERDE-EDWARDS-KINNEY-
201 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TONIGHT. SOME OF THE
THUNDERSTORMS COULD PRODUCE SOME HAIL OVER PARTS OF VAL VERDE
AND EDWARDS COUNTIES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS MONDAY AND
MONDAY EVENING. SOME THUNDERSTORMS MAY BE SEVERE.  LOCALLY HEAVY
RAINFALL IS POSSIBLE.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY.
RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO
INCREASE TUESDAY NIGHT TO EARLY THURSDAY. A SERIES OF FAST MOVING
WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM WILL MOVE
ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM SYSTEM
WILL MOVE EAST OF THE AREA THURSDAY NIGHT AND FRIDAY. THIS WEATHER
PATTERN HAS THE POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE
PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING
WINDS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH
FLOODING IN THE EARLY TO MID PART OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

TXZ171-185>188-203-217-218-228-071100-
LLANO-REAL-KERR-BANDERA-GILLESPIE-UVALDE-MAVERICK-ZAVALA-DIMMIT-
201 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR SHOWERS OR THUNDERSTORMS MONDAY AND
MONDAY EVENING. SOME THUNDERSTORMS MAY BE SEVERE.
LOCALLY HEAVY RAINFALL IS POSSIBLE.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY.
RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO
INCREASE TUESDAY NIGHT TO PART OF THURSDAY. A SERIES OF FAST
MOVING WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM
WILL MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM
SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY TO WEDNESDAY NIGHT...
AND EAST OF THE AREA FRIDAY.  THIS WEATHER PATTERN HAS THE
POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH FLOODING IN
THE EARLY TO MID PART OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

TXZ172-173-189>194-204>209-219>225-071100-
BURNET-WILLIAMSON-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-MEDINA-
BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO-ATASCOSA-WILSON-
KARNES-GONZALES-DE WITT-LAVACA-
201 AM CDT MON MAY 7 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
THERE IS A CHANCE OF SHOWERS OR LIGHT RAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THERE IS A CHANCE FOR SHOWERS MONDAY MORNING AND A CHANCE OF
SHOWERS OR THUNDERSTORMS MONDAY AFTERNOON AND EVENING.

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS AGAIN TUESDAY.
RAIN CHANCES FROM SHOWERS AND THUNDERSTORMS IS EXPECTED TO
INCREASE TUESDAY NIGHT TO PART OF THURSDAY. A SERIES OF FAST
MOVING WEATHER DISTURBANCES IN ADVANCE OF A SPRING STORM SYSTEM
WILL MOVE ACROSS THE AREA MONDAY THROUGH TUESDAY. THE SPRING STORM
SYSTEM WILL MOVE OVER THE AREA LATE WEDNESDAY TO WEDNESDAY NIGHT...
AND EAST OF THE AREA FRIDAY.  THIS WEATHER PATTERN HAS THE
POTENTIAL TO CAUSE SEVERE THUNDERSTORMS. THE PRIMARY SEVERE
WEATHER THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. LOCALLY
HEAVY RAINFALL IS ALSO POSSIBLE AND MAY CAUSE FLASH FLOODING IN
THE EARLY TO MID PART OF THIS WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 2:28 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 6:10 AM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:31 AM CDTSevere Thunderstorm WarningEWXVal Verde44 min
May 7, 7:12 AM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 7, 8:37 AM CDTFlash Flood WarningEWXEdwards, Kinney3 hr
May 7, 9:11 AM CDTSevere Thunderstorm WarningEWXKinney64 min
May 7, 10:17 AM CDTFlash Flood WarningEWXReal3 hr
May 7, 11:34 AM CDTFlash Flood WarningEWXEdwards86 min
May 7, 11:50 AM CDTFlash Flood WatchEWXBandera, Dimmit, Edwards, Frio, Gillespie, Kendall and 9 more13 hr
May 7, 12:46 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 5:42 PM CDTFlash Flood WarningEWXVal Verde4 hr
May 7, 6:06 PM CDTFlash Flood WarningEWXKinney, Maverick3 hr
May 7, 6:11 PM CDTFlood WatchEWXDimmit, Maverick, Uvalde, Zavala4 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.